Illinois, 2026

Tornadoes and Hail in Illinois, March 15, 2026

March 15, 2026 · NWS ILX · 20 events in 11 counties and zones

A strong low pressure system (987 mb) moved across Illinois during the afternoon of Sunday, March 15, 2026. The environment was characterized by high shear and weak instability.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A strong low pressure system (987 mb) moved across Illinois during the afternoon of Sunday, March 15, 2026. The environment was characterized by high shear and weak instability. A line of storms swept across the state, producing scattered wind damage and eight tornadoes within the NWS Central Illinois coverage area. The tornadoes occurred southeast of the I-72 corridor and all were rated EF-0 or EF-1. No injuries occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 15, 11:42 AM CST, 4 hours 34 minutes earlier. Its key messages:

  • A line of severe thunderstorms capable of damaging winds (60-75+ mph gusts), embedded tornadoes, and small hail will move through Central and Southeastern IL from 3pm-9pm this evening.
  • A transition from rain to snow late this evening behind a strong cold front, accompanied by wind gusts as high as 45-55 mph at times and rapidly falling temperatures. A Blizzard Warning is posted for Knox and Stark Counties and a Winter Weather Advisory for Schuyler to Marshall County from 10 pm tonight until 1 pm Monday.
  • Subfreezing high temperatures on Monday and Tuesday, with minimum wind chills of zero to 5 below over the IL river valley Monday morning and -10 to near 0 Tuesday morning.
Area forecast discussion, Mar 15, 11:42 AM CST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1242 PM CDT Sun Mar 15 2026

.KEY MESSAGES...

- A line of severe thunderstorms capable of damaging winds (60-75+
  mph gusts), embedded tornadoes, and small hail will move through
  Central and Southeastern IL from 3pm-9pm this evening.

- A transition from rain to snow late this evening behind a strong
  cold front, accompanied by wind gusts as high as 45-55 mph at
  times and rapidly falling temperatures. A Blizzard Warning is
  posted for Knox and Stark Counties and a Winter Weather Advisory
  for Schuyler to Marshall County from 10 pm tonight until 1 pm
  Monday.

- Subfreezing high temperatures on Monday and Tuesday, with
  minimum wind chills of zero to 5 below over the IL river valley
  Monday morning and -10 to near 0 Tuesday morning.

&&

.DISCUSSION...
Issued at 1242 PM CDT Sun Mar 15 2026

The very strong low pressure system is making its way across the
U.S. today. We will see every type of weather in the next 24 hours.
Here is a quick overview before digging into each aspect of the
forecast for the next 24-30 hours. Ahead of the system, very strong
gradient winds, with gusts upwards of 55 mph, are expected. Then,
behind the system, wind gusts of 35-45 mph are expected through
Monday. A strong cold front will bring a line of thunderstorms
through central and southeastern IL this afternoon into evening with
the potential for 75+ mph wind gusts, embedded tornadoes, and small
hail. Behind the front, rain will change over to snow. A blizzard is
expected north of the Illinois River Valley overnight into late
tomorrow morning. Then brutal wind chills will move in for Monday
morning and Tuesday morning.

Highs today will be quite warm in the upper 60s to near 70. Behind
the cold front, the temperatures will plummet. Lows tonight are in
the teens to low 20s but the wind chills will be -5 to 10 degrees
across the forecast area by the morning hours. Tuesday morning will
be the coldest morning with wind chills widely near or below zero (-
10 to 0 degrees). However, the good news is that this doesn't stick
around as we rebound into the upper 60s to low 70s by late week.
Yippee!!

First up is the very strong gradient winds. We have a Wind Advisory
out for the entire forecast area and it is in effect through 12z
tomorrow morning. South winds 25 to 35 mph with gusts up to 45 to 55
mph expected today. The winds will shift out of the west to
northwest tonight behind the cold front. Gusty winds will blow
around unsecured objects. Tree limbs could be blown down and a few
power outages may result. The concern with power outages today,
whether it is from the gradient winds or the line of storms later
today, is the very cold wind chills in the morning and Tuesday
morning. Having a back up way to stay warm is very important to
think about today with this system.

Next is the line of thunderstorms this afternoon. SPC has central IL
outlooked for a slight risk (level 2 of 5) for severe weather east
of a Quincy to Kewanee line and an enhanced risk (level 3 of 5) for
areas southeast of a Danville to Vandalia line. There was some
strong to severe storms already this morning with hail and some
stronger wind gusts, but that was only the appetizer. There is a
line of thunderstorms (QLCS) expected to move through between 3pm
and 9pm. These have the potential for embedded thunderstorms,
damaging winds with gusts of 75+ mph, and some small hail. This QLCS
will travel east across central and southeastern IL at 50 mph.

Behind the line of storms, our focus shifts to the wintry side of
the system. Rain will begin to transition to snow as temperatures
plummet on the cold side of the system. Snow amounts to the west of
I-55 will see 1-5 inches, with the highest amounts north of the
Illinois River. Snow amounts east of I-55 are up to an inch (closest
to I-55) to just a dusting as you approach I-70. South of I-70 may
be able to avoid getting in the snow game, with only a trace to a
tenth being forecast as of now. It will be difficult to measure as
the wind will be blowing the snow as it falls. Even if a decent
amount of snow falls to the ground, some bare spots on the ground
are possible as the snow gets moved by the wind. With the very
strong winds, gusting to 35-45 mph as the deformation zone passes
over, blizzard conditions are expected, especially west of the
Illinois River Valley this evening into late tomorrow morning.
Travel will be difficult and the morning commute will be affected.

Beyond Tuesday morning, a quick clipper system will move through
Tuesday night into Wednesday morning, bringing another quick dose of
snow to the northern part of the forecast area. Then the forecast
gets dry through next weekend.

Copple

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 645 AM CDT Sun Mar 15 2026

All sites will start as VFR with mid level cigs around 12-15kft.
HiRes models show a narrow line of sub severe showers and
scattered storms moving across all sites in the morning. Cigs
could drop to MVFR around 2.5kft with these storms and have a 2hr
PROB30 group at PIA and BMI. Only VCSH for SPI, DEC, and CMI with
no MVFR cigs for now. All sites will have MVFR cigs for late
morning and afternoon, but when main line of storms develops and
moves through each site, have a 3hr TEMPO group at each site with
very high winds, vis around 1sm and cigs below 1kft. After storms,
rain/snow mix is possible at all sites, but have no reduction in
vis and lower MVFR cigs. Later in the evening, light snow will
occur at PIA, and with high winds, will have BLSN as well. SPI,
DEC, CMI, and BMI will just see BLSN, but have included a prob30
group for light snow. Winds will continue to increase in speed
out of the southeast, then become southerly for most of the day,
then westerly after the front/storms moves through. Gusts will be
very high just ahead of the afternoon storms and behind in the
evening.

Auten

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM CDT Monday for ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

Blizzard Warning from 10 PM this evening to 1 PM CDT Monday for
ILZ027-028.

Winter Weather Advisory from 10 PM this evening to 1 PM CDT
Monday for ILZ029-030-036-040.

&&
Hazardous weather outlook, Mar 15, 12:35 PM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
135 PM CDT Sun Mar 15 2026

ILZ027>030-036-040-161845-
Knox-Stark-Peoria-Marshall-Fulton-Schuyler-
135 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

A narrow line of strong to potentially severe thunderstorms is
expected to develop and move quickly eastward ahead of a cold front
from 2-4pm. Damaging wind gusts in excess of 60 mph will be the
primary risk. While the risk is lower, localized hail up to 1 inch in
diameter could also occur.

Strong southerly winds will gust 40 to 50 mph ahead of the cold
front later this morning and into Monday morning. Higher gusts over
50 mph are possible tonight into early Monday morning.

Rain will turn to snow this evening and will continue off and on
through Monday morning. Between 2 and 4 inches of snow are expected
with blowing and drifting snow overnight into midday Monday. A
blizzard warning and a winter weather advisory is in effect from 10
pm tonight until 1 pm Monday as visibilities could be restricted to a
quarter mile or less with the snow and strong winds causing white
out conditions at times.

Wind chills are forecast to lower to between zero and 5 below late
tonight into Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Blowing and drifting snow along with reduced visibilities to a
quarter mile or less will cause near white out conditions into
midday Monday, and severely impact travel for the Monday morning
commute.

Bitter cold wind chills of 5 to 10 below are expected during Monday
night into mid Tuesday morning. Some light snow accumulations up to
around 1 inch are likely Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 1 to 4 pm today.

Expected storm motion is toward the east around 50 mph.

ILZ031-037-038-041>045-047>054-161845-
Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-
135 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

There is a slight risk (level 2 of 5) for severe storms today. A
narrow line of severe thunderstorms is expected to develop and
quickly move eastward ahead of a cold front from 3pm to 6pm. Damaging
wind gusts (wind gusts of 75+ mph possible) will be the primary
risk. However, a couple strong tornadoes cannot be ruled out.

Strong southerly winds will gust 40 to 50 mph ahead of the cold
front from late this morning and afternoon, then switch west to
northwest during tonight with gusts over 40 mph overnight into
Monday morning. Rain will change to snow during overnight with
patchy blowing snow possible late tonight especially north of I-70.

Wind chills will drop to near zero overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Snow showers will likely continue Monday, with up to 1 inch of snow
with local amounts up to 2 inches north of I-70 is forecast with
patchy blowing snow into early to mid afternoon on Monday. This
could create travel hazards for the Monday morning commute,
mainly north of I-70.

Wind chills are forecast to fall to around zero overnight Monday
night into mid Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from 2 to 6 pm today.

Expected storm motion is toward the east around 50 mph.

ILZ046-055>057-061>063-066>068-071>073-161845-
Vermilion-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
135 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...This afternoon and tonight.

There is a enhanced risk (level 3 of 5) for severe storms today. A
narrow line of severe thunderstorms is expected to develop and
quickly move eastward ahead of a cold front late this afternoon into
early this evening. Damaging
wind gusts (wind gusts of 75+ mph possible) will be the primary
risk. However, a couple strong tornadoes cannot
be ruled out.

Strong southerly winds will gust 40 to 50 mph ahead of the cold
front from late this morning and afternoon, then switch west to
northwest during tonight with gusts over 40 mph overnight into
Monday morning.

Rain will change to snow during overnight with patchy blowing snow
possible late tonight especially north of I-70.

Wind chills will drop down into the single digits tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Snow showers will likely continue Monday, with up to 1 inch of snow
with local amounts up to 2 inches north of I-70 is forecast with
patchy blowing snow into early to mid afternoon on Monday. This
could create travel hazards for the Monday morning commute,
mainly north of I-70.

Wind chills are forecast to fall to around zero overnight Monday
night into mid Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from 5 to 9 pm today.

Expected storm motion is toward the east around 50 mph.

Copple

In the hours before

Local storm report, Mar 15, 1:36 PM CST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
236 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     Non-Tstm Wnd Gst 1 WSW Decatur Airport   39.83N 88.87W
03/15/2026  M48 MPH          Macon              IL   ASOS

            ASOS station KDEC Decatur Arpt.

&&

JRB
Local storm report, Mar 15, 1:43 PM CST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
243 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     Non-Tstm Wnd Gst Edgar County Airport    39.70N 87.67W
03/15/2026  M51 MPH          Edgar              IL   AWOS

            AWOS station KPRG Edgar Co. Arpt. Sustained
            at 45 mph.

&&

JRB
Local storm report, Mar 15, 1:50 PM CST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
250 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     Non-Tstm Wnd Dmg 1 SE Mattoon            39.47N 88.36W
03/15/2026                   Coles              IL   Public

            Unhealthy hardwood tree uprooted. Relayed
            via broadcast media. Timing estimated by
            peak wind at nearby ASOS.

&&

JRB
Local storm report, Mar 15, 3:22 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
422 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     Non-Tstm Wnd Gst 1 WSW Decatur Airport   39.83N 88.87W
03/15/2026  M52 MPH          Macon              IL   ASOS

            ASOS station KDEC Decatur Arpt.

&&

JRB
Local storm report, Mar 15, 3:23 PM CST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
423 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Non-Tstm Wnd Gst Central Illinois Airpor 40.48N 88.91W
03/15/2026  M51 MPH          McLean             IL   AWOS

            AWOS station KBMI Bloomington Arpt.

&&

JRB
Local storm report, Mar 15, 3:39 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
439 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Non-Tstm Wnd Gst Willard Airport         40.03N 88.28W
03/15/2026  M55 MPH          Champaign          IL   ASOS

            ASOS station KCMI Willard Arpt.

&&

JRB

The radar

The Lincoln radar (KILX), 65 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 8 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Sangamon

When
March 15, 4:16 PM CST to 4:21 PM CST
Where
Sangamon County, 2.07 mi S of Chatham
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.640, -89.700

Powerlines were blown down.

Thunderstorm Wind, Logan

When
March 15, 4:40 PM CST to 4:45 PM CST
Where
Logan County, 0.53 mi E of Lincoln
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.150, -89.360

A large tree was blown down.

Hail, Christian

When
March 15, 5:02 PM CST to 5:07 PM CST
Where
Christian County, 0.69 mi N of Taylorville
Measured
1.25 in hail
Reported by
Public
Coordinates
39.560, -89.300

Tornado, Christian

When
March 15, 5:08 PM CST to 5:16 PM CST
Where
Christian County, 3.48 mi SW of Rosamond to 0.6 mi NE of Pana
Rating
EF1
Path length
8.37 mi
Path width
90 yd
Reported by
NWS Storm Survey
Coordinates
39.349, -89.221

This tornado began on the east side of Nokomis in Montgomery County, producing widespread tree damage. The tornado continued northeast, crossing into Christian County north-northwest of the town of Ohlman. The tornado continued northeast, impacting Rosamond and producing roof and tree damage. It then curved east into Pana where it uprooted and snapped several large trees before dissipating. The tornado produced EF-1 damage in both counties, and it lasted a total of 14 minutes, spanning 13.6 miles.

Thunderstorm Wind, Christian

When
March 15, 5:18 PM CST to 5:23 PM CST
Where
Christian County, 2.54 mi ENE of Pana
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.400, -89.040

Several large trees limbs were downed.

Tornado, Christian

When
March 15, 5:18 PM CST to 5:20 PM CST
Where
Christian County, 0.72 mi WSW of Assumption to 0.7 mi NE of Assumption
Rating
EF1
Path length
1.41 mi
Path width
80 yd
Reported by
NWS Storm Survey
Coordinates
39.514, -89.061

This tornado began just southwest of Assumption and moved along west Illinois Street where it uprooted or snapped numerous trees and downed power lines. The tornado continued through Assumption, producing more tree damage and removing roofing material from a downtown building. The tornado damage a few more trees northeast of town before dissipating prior to reaching Highway 51. The tornado was rated EF-1, and was in progress for just two minutes.

Thunderstorm Wind, Shelby

When
March 15, 5:32 PM CST to 5:37 PM CST
Where
Shelby County, 0.87 mi SE of Shelbyville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.410, -88.790

A large tree limb, about eight inches in diameter, was blown down in Shelbyville.

Thunderstorm Wind, Christian

When
March 15, 5:33 PM CST to 5:38 PM CST
Where
Christian County, 9.05 mi E of Moweaqua
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.620, -88.850

Some metal panels were removed from the roof of a farm outbuilding. Large tree limbs were also blown down at this location.

Tornado, Moultrie

When
March 15, 5:37 PM CST to 5:40 PM CST
Where
Moultrie County, 3.34 mi W of Bethany to 2.65 mi NW of Bethany
Rating
EF0
Path length
2.04 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
39.652, -88.793

This tornado began about two miles west of Bethany where it uprooted an old tree. The tornado then curved to the northeast, producing tree damage and destroying an outbuilding along County Road 225 E before dissipating near Highway 121. The tornado had a maximum intensity of EF-0 and was in progress for just three minutes.

Tornado, Moultrie

When
March 15, 5:42 PM CST to 5:48 PM CST
Where
Moultrie County, 0.55 mi S of Ullrich to 3.73 mi NNE of Lovington
Rating
EF1
Path length
5.3 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
39.722, -88.680

This tornado began two miles west of Lovington along County Road 700 E and progressed to the northeast. Along its path, the tornado snapped large tree branches and uprooted one tree. It also produced roof damage to a home and outbuilding. Near the end of its path, the tornado snapped a power pole along County Road 2500 N, and it eventually dissipated near Lanton or about three miles north of Lovington. It was rated EF-1 and was in progress for six minutes.

Thunderstorm Wind, Moultrie

When
March 15, 5:44 PM CST to 5:49 PM CST
Where
Moultrie County, 0.53 mi E of Sullivan
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.600, -88.610

A trained spotter estimated winds of 50 to 60 mph and shared a video of the conditions at their location.

Thunderstorm Wind, Piatt

When
March 15, 5:53 PM CST to 5:58 PM CST
Where
Piatt County, Pierson Station
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.800, -88.530

A six-foot tall wooden fence had several fence lengths blown down by thunderstorm wind gusts.

Tornado, Douglas

When
March 15, 5:54 PM CST to 5:57 PM CST
Where
Douglas County, 2.35 mi SSE of Arthur to 1.13 mi WNW of Chesterville
Rating
EF0
Path length
2 mi
Path width
80 yd
Reported by
NWS Storm Survey
Coordinates
39.690, -88.449

The tornado began about two miles southeast of Arthur near N County Road 100 E, producing damage to trees and outbuildings and strewing the debris across fields to the northeast. The tornado turned east, producing additional tree and outbuilding damage along E County Road 300 N. The tornado then turned sharply north, producing similar tree and outbuilding damage before dissipating prior to reaching Highway 133. The tornado was rated EF-0, and was in progress for three minutes.

Thunderstorm Wind, Douglas

When
March 15, 6:00 PM CST to 6:05 PM CST
Where
Douglas County, Garrett
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.800, -88.420

Small patches of shingles were blown off of a school building.

Tornado, Douglas

When
March 15, 6:03 PM CST to 6:06 PM CST
Where
Douglas County, 1.29 mi NE of Bourbon to 1.6 mi SW of Tuscola Arpt
Rating
EF1
Path length
2.24 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
39.761, -88.360

This tornado began about 4.5 miles southwest of Tuscola along County Road 750 N. It continued east near that road, snapping numerous large pine trees and damage an outbuilding before dissipating shortly after crossing N County Road 800 E. The tornado was rated EF-1 and was in progress for three minutes.

Tornado, Douglas

When
March 15, 6:06 PM CST to 6:16 PM CST
Where
Douglas County, 1.35 mi W of Tuscola Arpt to 1.02 mi ENE of Villa Grove
Rating
EF1
Path length
11.34 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
39.780, -88.325

This tornado began about two miles southwest of Tuscola where it snapped several large trees along N County Road 800 E. The tornado tracked northeast through Tuscola, producing more tree and fence damage, then continued towards Villa Grove, producing additional tree damage in rural parts of Douglas County. The tornado snapped multiple power poles on the north side of Villa Grove, along with additional tree damage, before dissipating north of Villa Grove prior to reaching the Champaign-Douglas county line. The tornado was rated EF-1, had a path length of over 11 miles, and was in progress for 10 minutes.

Thunderstorm Wind, Champaign

When
March 15, 6:12 PM CST to 6:17 PM CST
Where
Champaign County, Tolono
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.980, -88.250

A tree was blown down onto a home.

Thunderstorm Wind, Clay

When
March 15, 6:25 PM CST to 6:30 PM CST
Where
Clay County, 0.54 mi W of Louisville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.770, -88.510

A trained spotter estimated wind gusts of 50 to 60 mph.

Tornado, Richland

When
March 15, 7:05 PM CST to 7:07 PM CST
Where
Richland County, 1.36 mi W of Olney to 0.66 mi NE of Olney
Rating
EF0
Path length
1.91 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
38.729, -88.105

The tornado began just west of Olney and was sighted at the intersection of west Main Street and west Elms Street. The tornado proceeded through town, causing areas of tree and fencing damage. The tornado dissipated on the east side of town. It was rated EF-0, with a path length of just over two miles and a duration of two minutes.

Thunderstorm Wind, Crawford

When
March 15, 7:36 PM CST to 7:41 PM CST
Where
Crawford County, 0.69 mi S of Robinson Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
39.010, -87.650

A 58 mph wind gust was measured at the Robinson Airport (KRSV).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2026Every state in 2026This day in weather historyThe tornado archive for Illinois, 2026Warnings in Illinois, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323772, 1323773, 1323774, 1323786, 1323793, 1323795, 1323797, 1323809, 1323802, 1323806, 1323799, 1323815, 1323811, 1323816, 1323812, 1323814, 1323820, 1323821, 1323823, 1323824.